Discussions that mention xanax

Addiction & Recovery board


I have a doctors appointment tomorrow, and im going to see what he can do. I've gotten to the point where i went thru 120 0.5MG xanax in 2weeks. im suprised im not dead. ive been on it for 6 years and my tolerance is so high, i literally have to take 12-15 a day just to feel like the normal 3 a day i need. i read something about taking tegretol and klonopin to help with xanax withdrawls. i also heard xanax withdrawls can cause coma, seizures, and death. xanax helps me like nothing ever has, besides valium. i want to try to get switched to valium, but if not.. will the klonopins help my anxiety? i have extreme social anxiety. i cant work, or do anything without them. im completely dependant on them.. yet i want to get off of them fearing death, and getting worse with my withdrawl symptoms. my next refill is in 2 1/2 weeks and i dont see how i can survive work that long without my meds. will the klonopin and tegretol help? someomeone please give me advice im desperate. im crying non stop, scared to death. i used up the last of my xanax today, didnt go to work... im so scared. im afraid my doctor will stop giving me xanax, but at the same time i want to quit taking them and just be normal. but i cant. i have a problem that needs to be dealt with and xanax seems to be the only thing that helps. he wont up my dosage, he just gives me more. started with 30, then 50, now 90 pills a month. 3 times a day. WHAT DO I DO? im so lost.. i feel like giving up, just killing myself. ending the constant stress, withdrawls, and needing pills to function. ive gotten to the breaking point and i have no one to turn to. im in the middle of a divorce, and my ONLY friend just moved to vermont. im totally alone... im so lonely, so depressed, and withdrawing VERY BAD.. please.. help me. please. i beg of u
From what you wrote, it does not sound like the Xanax is helping you anymore. Neither is your doctor. You should look into medically detoxing from Xanax, and discuss other meds with your (same or other) doctor.

If you feel you have an addiction, and you need help, look into your local Narcotics Anonymous locations, and they can help you.

I myself am in recovery, and am living proof that there are other ways to cope.

You are in my thoughts...
i am so sorry to hear what u are going through.....from a firsthand experience do not switch to klonopin.....getting off klonpin for me was so hard, i thought i was going to die...i went off it because i was pregnant, thats it, if i did not become pregnant i would have just stayed on them...one thing that i did notice is that when i cut way down on the klonopin, just having a little bit in my system did help...i think that you are definitely taking too many and it is now just a habit, but try to cut down..just tell yourself that you have xanax in your system and you are OK......if xanax helps your anxiety and if you can get back to 3 a day, just keep it there....you dont need to go off it, something helps you then you should be able to take it without feeling bad.....be up front with your doctor, but if you feel as though you need to be on something stick with the proper dose of xanax and dont switch to the klonopin.........good luck
It is critical that withdrawing from such a high dose of Xanax MUST be monitored by a doctor. You cannot go cold turkey from benzos as you can with opiates. With opiates, detoxing is a physical and emotional nightmare, but one that is rarely actually dangerous unless you already have some underlying medical issue. However, suddenly discontinuing benzos (especially xanax) can cause very serious health risks, such as seizures and even death.
A number of years ago, I detoxed off of a 4mg a day xanax habit (one fully prescribed and taken as directed). I detoxed with the assistance of the prescribing doctor who INSISTED that I come off the drugs IN THE HOSPITAL. I spent 2 weeks inpatient as they did a fairly quick taper then stabilized my body with other medications once I was completely off the xanax. It was not a pleasant experience by any means, but I knew I was not in danger, since I was in the hospital being closely monitored. Even so, the doctor still feared I might have seizures (which thankfully did not occur).

If you are completely out of Xanax as you stated in your post, PLEASE get yourself to the nearest medical facility and give them full disclosure of exactly how much you have been taking on a daily basis. The doctor will not be critical...they see this sort of thing every day...and will get you the help you need during this difficult time.

On the bright side....once you get off the xanax, you will find that much of your anxiety will dissipate on its own. It seems like benzos mess with your brain psyche, actually CREATING additional anxiety, tricking you into thinking you must take more to calm the feelings.

Good luck...please keep us informed of your progress.

Lou
hey, addictionsux,

i can tell you that klopopin will ABSOLUTELY help get off with the xanax, in fact i think you should do it that way because klonopin is also an anti seizure med. that is how i got of xanax the first time after being on for 2 years of the .5, about 4-6 per day, switched over to the klonopin, actually for about a week, then went off that , and i must say i couldnt believe how easy it was. the worst thing u could do is just go cold turky of the xanax, i relasped and actually got hooked on the klonopin, i think that was a little harder to come off of , and actually used xanax to taper off that finally!


im now off all benzos, thank god, just struggling with oxycontin now!
Yes, Klonopin will help you get off of xanax (and Valium). I got of off valium with xanax, then off of xanax with Klonopin. This was all an easy transition. But, I warn you. I tried tapering off Klonopin over the last 2 weeks, and have tried this in the past, it is purely the most difficult medication to stop and the withdrawal symptoms are unbearable after about the 4-5th day expect long term :

1) Feel like the worst flu in the world that won't go away.
2) Dizziness, Euphoria, Lack of Concentration
3) Loss of appetite
4) Stupor, Forgetfulness, Panic Attacks, Slurred Speech
5) Dizziness, Nausea, Lack of Balance
6) Body aches, pains, migraines (exactly like flu symptoms)
7) Trouble hearing, Tinnitus
8) Inability to correctly judge distance (dangerous to drive)
9) Feels like your heads are in the clouds
10) Arms, legs etc, spontaneously "jump"
11) Very difficult to maintain a conversation
12) Impatience, incompatibility, numbness in body
13) Very anemic like symptoms, little or no energy, easily winded.
14) If you drink beer, for example, the six you drink the night before will make you feel like you had drank 3x (18 beers) the next morning == wicked bad hangover.

I'm writing this because I slowly tapered off 1mg of Klonopin 2x a day for 30 days and went completely off on Tuesday of last week and by Friday I have dealt with the above symptoms. I finally had a re-fill faxed in to my drug store, took 2 tablets about an hour before writing this and slowly "beginning to feel normal" again. In addition, I took a few xanax during this five day period, and they will not help, valerian root seemed to help a bit, but not by much.

Klonopin is a wonderful drug for anxiety, however, as above I wanted to point out that if your considering it, it may be a life long medication. From my research I've found that people have had withdrawal symptoms (like above) for up to a year (and in rare cases longer).

From experience, getting off klonopin is like getting off of xanax with 1000x the symptoms and difficulty -- from what I've read about withdrawl and seen tv shows on heroin, Klonopin might be on the same level of addiction.